Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Starting Parnate after 15 yrs treatment-resistance

Posted by Robert_Burton_1621 on February 5, 2015, at 4:53:28

In reply to Re: Starting Parnate after 15 yrs treatment-resistance Robert_Burton_1621, posted by baseball55 on February 4, 2015, at 19:57:18

> 10mg is a low dose. 30 mg is the usual starting dose.

Thanks for this advice. I am working up to 40mg over two weeks. From what I infer from my doctor's prescriptions, the tapered increase is recommended so as to decrease the risk of sudden hypotension, dizziness, etc. That makes sense to me.

> I took parnate when almost catatonic from depression and was up and about - not all better, but functioning for the first time in months - within 48 hours. It never really got completely rid of my depression, but I never again fell into that vegetative state while on parnate.

That is an astonishing account, thank you. My symptoms have also been, consistently, neuro-vegetative and, to use your words, "almost catatonic". This is just my second day on 10mg, but even though the parnate has induced a pretty smashing fatigue, I can nonetheless get up - or rather, I nonetheless *want* to get up - and be relatively active. Last night my sleep appeared to me to be distinctly "shallow"; I'm not sure why, but I got the sense (i.e., it was apparent to me while I was sleeping) that I didn't really *fall* to sleep. Yet I was able to get up and function okay today.

> Side effects. For me, the only really noticeable and problematic side effects were postural hypotension and insomnia. My p-doc prescribed ativan (lorazapem) for sleep, which really worked, so that helped the insomnia.
>

Thanks for this bit of information, too! I certainly found it difficult to get to sleep. I have some mirtazapine from a previous trial, and had thought of taking a small dose (7.5mg) to help me nod off (with the assistance of its massively potent H1 receptor antagonism). I know it can't induce serotonin toxicity, but I thought it most prudent just to ride the insomnia through rather than experiement independently.

> Don't worry overmuch about the food interactions. People get neurotic about this, but it's not such a big deal
>

Yes, from the latest studies that I've read (in particular: Gillman (2011) J Clin Psycho Pharm 31.1) the food interactions have been exaggerated. It is best to err on the side of caution, I think, though; I have been advised to test my tolerance by introducing tentatively only small amounts of excluded foods.

> Good luck!

Thanks so much. I wish you the best, too.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Robert_Burton_1621 thread:1075968
URL: http://www.dr-bob.org/babble/20150129/msgs/1076007.html